Alert archive / Oklahoma / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Jul 1, 2014, 7:07 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 2, 2014, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WGUS64 KTSA 020007 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 707 PM CDT TUE JUL 1 2014 ...THUNDERSTORMS THIS EVENING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS MAY RESULT IN FLOODING... .A BAND OF THUNDERSTORMS FROM PITTSBURG COUNTY TO LE FLORE COUNTY IN SOUTHEAST OKLAHOMA WILL EXPAND INTO SEBASTIAN AND FRANKLIN COUNTIES THIS EVENING. THIS BAND WILL MOVE LITTLE WHILE THUNDERSTORMS CONTINUE TO FORM RESULTING IN THE POTENTIAL FOR LOCALIZED RAINFALL IN EXCESS OF THREE OR FOUR INCHES...AND FLOODING. ARZ020-029-OKZ073>076-020600- /O.NEW.KTSA.FF.A.0003.140702T0007Z-140702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SEBASTIAN-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... MCALESTER...STIGLER...WILBURTON...POTEAU 707 PM CDT TUE JUL 1 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL ARKANSAS...FRANKLIN AND SEBASTIAN. IN SOUTHEAST OKLAHOMA...HASKELL...LATIMER...LE FLORE AND PITTSBURG. * UNTIL 1 AM CDT WEDNESDAY * OCCASIONAL THUNDERSTORMS IN THE WATCH AREA WILL PRODUCE LOCALIZED RAINFALL IN EXCESS OF THREE OR FOUR INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. && $$
1 follow-up statement
606 WGUS64 KTSA 020602 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 102 AM CDT WED JUL 2 2014 ARZ020-029-OKZ073>076-020715- /O.EXP.KTSA.FF.A.0003.000000T0000Z-140702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SEBASTIAN-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... MCALESTER...STIGLER...WILBURTON...POTEAU 102 AM CDT WED JUL 2 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA HAS EXPIRED. ADDITIONAL RAINFALL AMOUNTS OVERNIGHT WILL REMAIN LIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 6:55 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 1, 6:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE JUL 1 2014
.DISCUSSION...
QUICK UPDATE TO ISSUE NARROW FLASH FLOOD WATCH FOR LINE
OF THUNDERSTORMS PITTSBURG COUNTY EAST INTO SEBASTIAN &
FRANKLIN COUNTIES WEST CENTRAL ARKANSAS. RADAR RAINFALL
ALREADY OVER 2.5 INCHES/HR SOUTHWEST PITTSBURG COUNTY.
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT TUE JUL 1 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW
MOVING SURFACE BOUNDARY FROM NEAR MLC TO NEAR FSM AND THIS
ACTIVITY MAY PERSIST IN THIS SAME GENERAL AREA FOR MUCH OF THE
NIGHT. CONDITIONS MAY BRIEFLY LOWER TO MVFR OR LOWER IF A STRONGER
STORM AFFECTS MLC OR FSM OVERNIGHT.
PREV DISCUSSION... /ISSUED 328 PM CDT TUE JUL 1 2014/
DISCUSSION...
AN IMPRESSIVE UPPER TROUGH FOR THIS TIME OF YEAR IS IN PLACE OVER
THE NORTH CENTRAL CONUS TODAY. A CONVECTIVELY INDUCED VORT LIES ON
ITS SOUTHERN FLANK AND IS MOVING EAST OF OUR AREA INTO MISSOURI.
ANOTHER STRONG VORT LOBE IS DROPPING SOUTH OVER THE CENTRAL PLAINS
EMBEDDED WITHIN THE LARGER SCALE TROUGH. AT THE SURFACE...A
BOUNDARY PRODUCED BY LAST NIGHT'S CONVECTION LIES FROM NW AR
ACROSS EAST CENTRAL OK. THE SYNOPTIC COLD FRONT LIES FROM NE NM
ACROSS SOUTH CENTRAL KS UP TOWARD THE KC METRO. THE LATEST SHORT
TERM GUIDANCE SUGGESTS ISOLATED TO WDLY SCATTERED STORMS ALONG THE
OUTFLOW BOUNDARY...TRENDING LOWER WITH COVERAGE POSSIBLY BASED ON
SOME POSSIBLE SUBSIDENCE IN THE WAKE OF THE MISSOURI WAVE. CHANCES
FOR STORMS WILL INCREASE TONIGHT...ESPECIALLY AFTER MIDNIGHT...AS
A GLANCING BLOW OF UPPER FORCING FROM THE CENTRAL PLAINS SHORTWAVE
PASSES BY AND INTERACTS WITH THE STALLED BOUNDARY DOWN SOUTH. IN
RESPONSE TO DYNAMIC PRESSURE RISES ON THE BACK SIDE OF THE UPPER
TROUGH...THE SYNOPTIC FRONT WILL SURGE SOUTH TONIGHT INTO
WEDNESDAY...WITH THE BOUNDARY DOWN CLOSE TO THE RED RIVER. THE
POPS DOWN SOUTH FOR TOMORROW FROM THE PREVIOUS FORECAST WILL BE
MAINTAINED. SHOULD BE A NICE DAY ACROSS NE OK AND NW AR WITH DRIER
AIR MOVING IN BEHIND THE FRONT. THURSDAY AND FRIDAY MORNINGS WILL
BE QUITE PLEASANT...WITH 50S AND LOW 60S IN THE FORECAST ACROSS NE
OK AND NW AR AS WELL. NOT QUITE RECORDS...BUT WE'LL TAKE WHAT WE
CAN GET.
HEIGHT RISES IN THE WAKE OF THE UPPER TROUGH WILL LIKELY BRING
GOOD WEATHER FOR THE FOURTH OF JULY FESTIVITIES. THE REMAINDER OF
THE FORECAST LOOKS TRANQUIL...HOT AND HUMID OVERALL...WITH LITTLE
GOING ON ALOFT OVER OUR AREA. THERE IS SOME HINT FROM THE EURO OF
A DISTURBANCE WRAPPING AROUND THE RIDGE ON SUNDAY...AND A WEAK
FRONTAL INTRUSION TUESDAY...WHICH COULD BRING SOME CHANCE OF
THUNDER.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 84 60 85 / 20 10 10 10
FSM 71 88 62 86 / 80 10 10 10
MLC 69 88 63 85 / 80 30 20 20
BVO 60 82 57 84 / 20 10 0 10
FYV 63 81 55 80 / 30 10 10 10
BYV 63 81 55 79 / 20 10 10 10
MKO 66 85 61 85 / 30 10 10 10
MIO 63 82 56 82 / 20 10 0 10
F10 67 85 62 85 / 30 10 10 10
HHW 72 90 66 87 / 40 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jul 1, 6:30 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT TUE JUL 1 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 630 PM CDT TUE JUL 1 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. DISCUSSION... A BOUNDARY STRETCHING FROM SOUTH CENTRAL OKLAHOMA ACROSS SOUTHEAST OKLAHOMA FROM PITTSBURG COUNTY TO FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS WILL BE THE FOCUS FOR THUNDERSTORMS DEVELOPMENT THIS EVENING AND OVERNIGHT. AN UPPER IMPULSE OVERNIGHT WILL IGNITE ADDITIONAL THUNDERSTORM DEVELOPMENT AFTER MIDNIGHT. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST PRIMARILY FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE HAIL AND DAMAGING WIND MAY ACCOMPANY THE STRONGEST STORMS. SINCE THE BOUNDARY WILL MOVE LITTLE TONIGHT HEAVY RAINFALL WILL BE POSSIBLE FROM REPEAT THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLOODING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND THURSDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL BRING A DRIER AIRMASS INTO THE REGION FOR LATE IN THE WEEK...WITH THE HOLIDAY WEEKEND SHAPING UP TO BE SEASONALLY WARM AND DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 1, 7:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT TUE JUL 1 2014
OKZ076-020045-
LE FLORE OK-
700 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
POTEAU...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...POTEAU...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...BOKOSHE AND ROCK ISLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3493 9479 3520 9483 3520 9446 3507 9444
3495 9445
TIME...MOT...LOC 0000Z 264DEG 13KT 3504 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:00 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Jul 1, 7:20 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg | 6 hr |
| Jul 1, 7:32 PM CDT | Flash Flood Warning | TSA | Pittsburg | 5 hr |
| Jul 1, 7:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Jul 1, 7:57 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 5 hr |
| Jul 2, 12:57 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 8 hr |
| Jul 2, 5:09 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 2 hr |
| Jul 1, 8:06 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
Nearby
Flash Flood Watches in Oklahoma, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.